MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY; INTRAVASCULAR CATHETER
Model Number 386808
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology leaked through the valve.The following information was provided by the initial reporter: "it was reported that: (catheter iv safety winged with multiguard 18gax1.25in cathena)they do not thread after a blood flash has been seen and the valve often leaks.Event description per attached email states: these new catheters are extremely difficult to use.They do not thread after a blood flash has been seen.The failure rate with these catheters is high.The valve often leaks.When attempting to draw labs (especially on pediatric patients) the valve prevents this and results in a second invasive procedure on a child.This is a dramatically inferior product.Questions/inquiries related to 18gax1.25in cathena: no device(s) retained? photos of product? photos of boxes/packaging? incident date? what day was this issue recorded/discovered? is representative sample (unused product from same lot) available?".
 
Event or Problem Description
It was reported that bd cathena safety iv catheter with wings bd multiguard technology leaked through the valve.The following information was provided by the initial reporter: "it was reported that: (catheter iv safety winged with multiguard 18gax1.25in cathena)they do not thread after a blood flash has been seen and the valve often leaks.Event description per attached email states: these new catheters are extremely difficult to use.They do not thread after a blood flash has been seen.The failure rate with these catheters is high.The valve often leaks.When attempting to draw labs (especially on pediatric patients) the valve prevents this and results in a second invasive procedure on a child.This is a dramatically inferior product.Questions/inquiries related to 18gax1.25in cathena.-no device(s) retained? photos of product? photos of boxes/packaging? -incident date? what day was this issue recorded/discovered? -is representative sample (unused product from same lot) available?".
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified and the root cause could not be determined.A device history record could not be evaluated as the lot number is unknown.

Brand Name
BD CATHENA SAFETY IV CATHETER WITH WINGS BD MULTIGUARD TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10274297
Report Number8041187-2020-00403
Device Sequence Number2911945
Product Code FOZ
UDI-Device Identifier00382903868087
UDI-Public00382903868087
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number386808
Device Catalogue Number386808
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer06/22/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date07/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;